Suggest Treatment For Vascular Lesion
No need of laser and electrocautery, can safely go for topical steroid
Thanks for writing to us at healthcaremagic
I have reviewed the attached photograph.
Their is no need of laser treatment or electrocautery.
If you are hesitant in using elidel cream you can easily stop it.
According to me you should stop worrying about it as it will resolve with time on its own but if you want to hasten the resolution of the spot use topical steroid like mometasone cream on the affected area once daily for 2-3 weeks.
I know you are worried about the safety of steroid since you have already taken a steroid shot but topical steroid will be safe and the most effective way of treating it at the earliest.
1) i have noticed periodic tingling in the blemish area where i got the steroid shot, even after 4 weeks since the time of the injection. Is that normal? It doesnt bother me but i wonder if that means the steroid injection is still actively working under the skin to reduce inflammation?
2) before i had the injection the doc had given me Cordran to apply topically. I did this for about a week but was not seeing a material change so i opted for the steroid shot. Do you think restarting the Cordran would now be effective as a topical steroid solution? What are the risks of using Cordran now? Is it likely to increase post-inflammatory hyperpigmentation? Or alternatively would the Cordran be effective to more rapidly decreasing the post-inflammatory hyperpigmentation?
3) the areas around the edge of the blemish are now more brown than pink- is this just the normal color transition of something like this? (i.e. Blemish evolves from dark red/purple to lighter red to pink to brown to normal color)? That has been the transition thus far. Whole thing started dark red/purple, then moved to a brighter red, and now after 2 weeks of Elidel the middle part remains pink while the outsides are more brownish. Does this indicate normal color progression as the skin heels?
4) in lieu of using the topical Cordran steroid what other OTC topicals would be effective? Im nervous to pursue any retinol products due to my sensitive skin and redness. However, what about vitamin C serums? Or what other non-hydroquinone natural fade creams? Or what other OTC products would work here? Or ultimately do you think these products would be a waste of time to just going back to a few more weeks of the steroid cream/Cordran?
Hi, welcome back,
It is normal to experience mild tingling after steroid injection.
The duration of action of the steroid will depend on the steroid injected, whether it was long acting or short acting.
Cordran cream will also take time to act. 1 week is too less a time to assess its efficacy. According to me you should opt for some mid potency steroid like mometasone because it has less side effect profile as compared to a high potency steroid.
Topical steroids will help in reducing the redness as well as post inflammatory hyperpigmentation.
Cordran cream can lead to thinning of skin, pimples, increased hair growth and dialated blood vessels if used for a long duration without supervision of a doctor.
Yes it is a normal response of the skin to turn from red to brown to normal as the inflammation settles.
I could appreciate only the red spot in the photograph you have uploaded. In case of redness topical steroids would be effective but if there is brownish pigmentation then you can opt for kojic acid cream or azelaic acid cream. Vitamin C serum won't be very effective.
Hope you found the answer helpful.
Let me know if I can assist you further.
You list above the primary risks to Cordran - what are the primary risks to Mometasone? Is there a risk the mometasone triggers additional post-inflammatory hyperpigmentation?
I may be overstating the brownish hyperpigmentation currently. It may just be he temporary evolution of the skin as it transitions from pink to brown to clear. I do notice the brownish part sometimes looks normal depending on the light, so perhaps this means it is nearing completion in the healing process versus being a more permanent pigmentation issue that will take longer to resolve??
Please follow the details below
Yes I am preferring mometasone to Cordran.
Mometasone will be more effective than elidel in dealing with this condition.
Yes perhaps 2-3 weeks will be sufficient to clear the redness and brown discolouration. Mometasone is also a steroid which can lead to same side effects if used for a long time unsupervised but its safety profile is better than cordran and will not cause any problems on 2-3 weeks usage.
Mometasone won't trigger post inflammatory hyperpigmentation.
Yes brownish colour is a part of natural transition. I don't think you need to worry about it much. In most of the cases it resolves even without any active treatment.
Blemish is definitely slowly getting lighter and lighter, and the edges i perceived as post-inflammatory hyperpigmentation may just reflect the normal healing process (due to the original steroid injection and use of elidel for 2 weeks).
I had read online that elidel can clear up redness in a matter of days so i figured since all the redness is not yet gone after 2 weeks it must not be working at all. However, i think it is, just more slowly than i was expecting. Can you comment on how long one may need to apply Elidel before seeing material results? And do you agree it is safe for me to continue to use for a couple more weeks as the blemish continues to heal?
Given my original doc gave me the elidel, and a 2nd opinion doc also thought elidel was appropriate i think i will stay the course with this for now. The 2nd opinion doc felt the combo of the elidel plus "tincture of time" was best approach to let the skin heal on its own. His view was that the skin already went thru enough trauma (the original injury plus the initial topical Cordran plus the steroid injection) that it simply needed to be left alone and given time to heal naturally. Despite being a IPL laser expert he dismissed that option outright as too aggressive and unecessary. You seemed to agree with this view in your first post, that the mere passage of time will ultimately resolve this issue. He told me to come back and see him again if there hasnt been notable improvement after a month. Perhaps if i reach that point and blemish has not shown more improvement i will ask him about mometasone. However, i am nervous to move to the steroid now and introduce something more aggressive to the skin.
What do you think?
You are right, continue with elidel
I think you are absolutely right. You need to be patient and give the skin time to heal on its own.
However you can continue using elidel. It may take 4-6 weeks to start showing the desired results.
Wish you speedy recovery.